Eigenvalue asymptotics for the Schrödinger operators on the hyperbolic plane

Yuzuru Inahama, Shin Ichi Shirai

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

In this paper we consider the Schrödinger operator HV =-1/2 Δ + V on the hyperbolic plane ℍ = {z = (x,y) x∈ ℝ, y > 0}, where Δ is the hyperbolic Laplacian and V is a scalar potential on ℍ. It is proven that, under an appropriate condition on V at 'infinity', the number of eigenvalues of HV less than λ is asymptotically equal to the canonical volume of the quasi-classically allowed region {(x,y; ξ,η) ∈T*ℍ y22 + η 2)/2 + V(x,y)<λ} as λ→∞. Our proof is based on the probabilistic methods and the standard Tauberian argument as in the proof of Theorem 10.5 in Simon (Functional Integration and Quantum Physics, Academic Press, New York, 1979).

Original languageEnglish
Pages (from-to)424-456
Number of pages33
JournalJournal of Functional Analysis
Volume211
Issue number2
DOIs
Publication statusPublished - Jun 15 2004

Fingerprint

Eigenvalue Asymptotics
Hyperbolic Plane
Functional Integration
Quantum Physics
Probabilistic Methods
Operator
Infinity
Scalar
Eigenvalue
Theorem
Standards

All Science Journal Classification (ASJC) codes

  • Analysis

Cite this

Eigenvalue asymptotics for the Schrödinger operators on the hyperbolic plane. / Inahama, Yuzuru; Shirai, Shin Ichi.

In: Journal of Functional Analysis, Vol. 211, No. 2, 15.06.2004, p. 424-456.

Research output: Contribution to journalArticle

@article{f54a80f53d7748f5a93a0078104e8b8c,
title = "Eigenvalue asymptotics for the Schr{\"o}dinger operators on the hyperbolic plane",
abstract = "In this paper we consider the Schr{\"o}dinger operator HV =-1/2 Δℍ + V on the hyperbolic plane ℍ = {z = (x,y) x∈ ℝ, y > 0}, where Δℍ is the hyperbolic Laplacian and V is a scalar potential on ℍ. It is proven that, under an appropriate condition on V at 'infinity', the number of eigenvalues of HV less than λ is asymptotically equal to the canonical volume of the quasi-classically allowed region {(x,y; ξ,η) ∈T*ℍ y2(ξ2 + η 2)/2 + V(x,y)<λ} as λ→∞. Our proof is based on the probabilistic methods and the standard Tauberian argument as in the proof of Theorem 10.5 in Simon (Functional Integration and Quantum Physics, Academic Press, New York, 1979).",
author = "Yuzuru Inahama and Shirai, {Shin Ichi}",
year = "2004",
month = "6",
day = "15",
doi = "10.1016/S0022-1236(03)00237-4",
language = "English",
volume = "211",
pages = "424--456",
journal = "Journal of Functional Analysis",
issn = "0022-1236",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - Eigenvalue asymptotics for the Schrödinger operators on the hyperbolic plane

AU - Inahama, Yuzuru

AU - Shirai, Shin Ichi

PY - 2004/6/15

Y1 - 2004/6/15

N2 - In this paper we consider the Schrödinger operator HV =-1/2 Δℍ + V on the hyperbolic plane ℍ = {z = (x,y) x∈ ℝ, y > 0}, where Δℍ is the hyperbolic Laplacian and V is a scalar potential on ℍ. It is proven that, under an appropriate condition on V at 'infinity', the number of eigenvalues of HV less than λ is asymptotically equal to the canonical volume of the quasi-classically allowed region {(x,y; ξ,η) ∈T*ℍ y2(ξ2 + η 2)/2 + V(x,y)<λ} as λ→∞. Our proof is based on the probabilistic methods and the standard Tauberian argument as in the proof of Theorem 10.5 in Simon (Functional Integration and Quantum Physics, Academic Press, New York, 1979).

AB - In this paper we consider the Schrödinger operator HV =-1/2 Δℍ + V on the hyperbolic plane ℍ = {z = (x,y) x∈ ℝ, y > 0}, where Δℍ is the hyperbolic Laplacian and V is a scalar potential on ℍ. It is proven that, under an appropriate condition on V at 'infinity', the number of eigenvalues of HV less than λ is asymptotically equal to the canonical volume of the quasi-classically allowed region {(x,y; ξ,η) ∈T*ℍ y2(ξ2 + η 2)/2 + V(x,y)<λ} as λ→∞. Our proof is based on the probabilistic methods and the standard Tauberian argument as in the proof of Theorem 10.5 in Simon (Functional Integration and Quantum Physics, Academic Press, New York, 1979).

UR - http://www.scopus.com/inward/record.url?scp=2942633542&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=2942633542&partnerID=8YFLogxK

U2 - 10.1016/S0022-1236(03)00237-4

DO - 10.1016/S0022-1236(03)00237-4

M3 - Article

AN - SCOPUS:2942633542

VL - 211

SP - 424

EP - 456

JO - Journal of Functional Analysis

JF - Journal of Functional Analysis

SN - 0022-1236

IS - 2

ER -